Alert archive / Washington / High Wind Warnings in 2008

High Wind Warning 4, NWS Seattle, WA

February 6, 2008

NWS Seattle, WA issued this high wind warning at Feb 6, 2008, 4:17 PM PST. It took effect at Feb 6, 2008, 10:00 PM PST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 6, 2008, 4:17 PM PST (00:17 UTC)
In effect from
Feb 6, 2008, 10:00 PM PST
Expired
Feb 7, 2008, 9:04 AM PST
In force
11 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 070017
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
417 PM PST WED FEB 6 2008

...MORE STRONG WINDS EXPECTED TONIGHT AND THURSDAY...

.A COLD FRONT WILL MOVE ONSHORE LATE TONIGHT. BREEZY CONDITIONS
ARE EXPECTED THIS EVENING AHEAD OF THE FRONT...THEN A STRONG SURGE
OF ONSHORE WINDS ARE EXPECTED STARTING EARLY THURSDAY MORNING
THROUGH THE STRAIT OF JUAN DE FUCA AND THE CHEHALIS GAP.

WAZ507-510-514-515-070830-
/O.UPG.KSEW.WI.Y.0007.000000T0000Z-080207T1800Z/
/O.NEW.KSEW.HW.W.0004.080207T0600Z-080208T0000Z/
EVERETT AND VICINITY-ADMIRALTY INLET AREA-
EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA-
417 PM PST WED FEB 6 2008

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST
THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

SOUTHERLY WINDS WILL INCREASE THIS EVENING TO BETWEEN 20 AND 30
MPH WITH GUSTS AS HIGH AS 50 MPH.

STRONGER WINDS WILL ARRIVE DURING THE OVERNIGHT HOURS. SUSTAINED
WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED
TO DEVELOP ALONG THE U.S. SHORE OF THE STRAIT OF JUAN DE FUCA AND
THEN ACROSS WHIDBEY AND CAMANO ISLANDS. WESTERLY WINDS OF 30 TO
40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED IN THE EVERETT AREA. THE
STRONGEST WINDS WILL TAKE PLACE LATE ON THURSDAY MORNING BUT WILL
CONTINUE TO BE STRONG THROUGH THE REMAINDER OF THE DAY.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$

WAZ001-503-506-070830-
/O.EXT.KSEW.WI.Y.0007.000000T0000Z-080208T0000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
417 PM PST WED FEB 6 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THURSDAY. 

SOUTHERLY WINDS WILL INCREASE THIS EVENING TO BETWEEN 20 AND 30
MPH WITH OVERNIGHT GUSTS REACHING 45 TO 55 MPH. WINDS WILL
BECOME WESTERLY EARLY ON THURSDAY MORNING WITH THE STRONGEST WINDS
ON THURSDAY CONFINED TO THE SOUTHERN SAN JUANS AND WESTERN SKAGIT
COUNTY.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH
PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS
WINDS.

$$

WAZ504-505-508-509-511-512-070830-
/O.EXT.KSEW.WI.Y.0007.000000T0000Z-080207T2100Z/
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-
SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-
417 PM PST WED FEB 6 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM PST THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 PM PST THURSDAY. 

SOUTHERLY WINDS WILL INCREASE THIS EVENING TO BETWEEN 20 AND 30
MPH WITH GUSTS TO 45 MPH. 

OVERNIGHT...STRONGER WESTERLY WINDS WILL DEVELOP THROUGH THE
CHEHALIS GAP AND INTO THE SOUTH PUGET SOUND REGION. THE STRONGEST
WINDS WILL OCCUR SOUTH OF BREMERTON AND SEATAC AND WILL PEAK
DURING THE PRE-DAWN HOURS ON THURSDAY. SUSTAINED WINDS OF 25 TO 35
MPH WITH GUSTS TO 55 MPH ARE EXPECTED.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH
PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS
WINDS.

$$

HANER

WEATHER.GOV/SEATTLE
3 follow-up statements
000 
WWUS76 KSEW 070546
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
946 PM PST WED FEB 6 2008

...VERY WINDY CONDITIONS WITH LOCALLY DAMAGING WINDS ARE EXPECTED
LATER TONIGHT THROUGH THURSDAY...

.A COLD FRONT MOVING THROUGH THE OFFSHORE WATERS AT 9 PM WILL MOVE
RAPIDLY ACROSS THE AREA BETWEEN MIDNIGHT AND 2 AM. STRONG WEST
WINDS WILL RAPIDLY DEVELOP AS THIS FRONT MOVES THROUGH. THE
STRONGEST WINDS WILL OCCUR THROUGH THE STRAIT OF JUAN DE FUCA AND
IN THE ADMIRALTY INLET AND EVERETT AREAS LATE TONIGHT AND THURSDAY
MORNING. OTHER AREAS AROUND WESTERN WASHINGTON WILL ALSO SEE VERY
WINDY CONDITIONS. 

WAZ507-510-514-515-071345-
/O.CON.KSEW.HW.W.0004.080207T0600Z-080208T0000Z/
EVERETT AND VICINITY-ADMIRALTY INLET AREA-
EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA-
946 PM PST WED FEB 6 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY. 

SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL SHIFT TO WEST
AND INCREASE TO 35 TO 45 MPH WITH GUSTS TO 65 MPH AROUND 2 AM.
STRONGEST WINDS WILL OCCUR ON WHIDBEY AND CAMANO ISLANDS. AREAS
OVER WESTERN SNOHOMISH COUNTY FROM THE CITY OF EVERETT NORTHWARD
WILL ALSO LIKELY SEE DAMAGING WINDS LATE TONIGHT AND THURSDAY
MORNING.

WINDS WILL GRADUALLY DIMINISH THURSDAY AFTERNOON.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$

WAZ001-503-506-071345-
/O.CON.KSEW.WI.Y.0007.000000T0000Z-080208T0000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
946 PM PST WED FEB 6 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY. 

SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 55 MPH
BY MIDNIGHT. WIND WILL SHIFT TO SOUTHWEST BETWEEN 2 AND 3 AM AS A
STRONG FRONT MOVES THROUGH. STRONGEST WINDS WILL BE OVER THE
SOUTHERN SAN JUANS AND OVER WESTERN SKAGIT COUNTY.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH
PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS
WINDS.

$$

WAZ504-505-508-509-511-512-071345-
/O.CON.KSEW.WI.Y.0007.000000T0000Z-080207T2100Z/
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-
SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-
946 PM PST WED FEB 6 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THURSDAY. 

SOUTHERLY WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH WITH GUSTS
TO 45 MPH BY MIDNIGHT.

WINDS WILL SHIFT TO WEST AND WILL INCREASE TO 25 TO 35 MPH WITH
GUSTS TO 55 MPH BETWEEN 1 AND 2 AM...MAINLY SOUTH AND WEST OF
TACOMA. WINDS WILL SLOW DIMINISH THURSDAY AFTERNOON.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH
PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS
WINDS.

$$


ALBRECHT
WEATHER.GOV/SEATTLE
000 
WWUS76 KSEW 071216
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
416 AM PST THU FEB 7 2008

WAZ507-510-514-515-072030-
/O.CON.KSEW.HW.W.0004.000000T0000Z-080208T0000Z/
EVERETT AND VICINITY-ADMIRALTY INLET AREA-
EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA-
416 AM PST THU FEB 7 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT FOR THE STRAIT OF JUAN DE
FUCA...ADMIRALTY INLET AREA...AND EVERETT AND VICINITY UNTIL 4 PM
PST THIS AFTERNOON.

WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL OCCUR IN THE
WARNING AREA TODAY...WITH LOCAL WIND DAMAGE LIKELY.

THE STRONGEST WINDS ARE EXPECTED TO OCCUR ON WHIDBEY AND CAMANO
ISLANDS. AREAS ALONG THE STRAIT OF JUAN DE FUCA AND IN WESTERN
SNOHOMISH COUNTY FROM THE CITY OF EVERETT NORTHWARD WILL ALSO
LIKELY SEE DAMAGING WINDS THIS MORNING.

WINDS WILL GRADUALLY DIMINISH THIS AFTERNOON.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$

WAZ001-503-506-072030-
/O.CON.KSEW.WI.Y.0007.000000T0000Z-080208T0000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
416 AM PST THU FEB 7 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON.

SOUTHWEST WINDS OF 20 TO 35 MPH WILL OCCUR THIS MORNING WITH
GUSTS OF 45 TO 55 MPH. THE WINDS WILL GRADUALLY DIMINISH THIS
AFTERNOON.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH
PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN CROSS WINDS.

$$

WAZ504-505-508-509-511-512-072030-
/O.CON.KSEW.WI.Y.0007.000000T0000Z-080207T2100Z/
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-
SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-
416 AM PST THU FEB 7 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON.

SOUTHWEST WINDS OF 20 TO 35 MPH WILL CONTINUE THIS MORNING...WITH
GUSTS AS HIGH AS 45 TO 55 MPH. THE WINDS WILL DIMINISH EARLY THIS
AFTERNOON.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL
TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE
LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH
PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN CROSS WINDS.

$$

MCDONNAL
000 
WWUS76 KSEW 071704
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
904 AM PST THU FEB 7 2008

WAZ510-072200-
/O.CAN.KSEW.HW.W.0004.000000T0000Z-080208T0000Z/
/O.EXB.KSEW.WI.Y.0007.000000T0000Z-080207T2200Z/
ADMIRALTY INLET AREA-
904 AM PST THU FEB 7 2008

...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

WEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH WILL
CONTINUE THIS MORNING AND THEN GRADUALLY EASE OFF EARLY THIS
AFTERNOON.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH
PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS
WINDS.

$$

WAZ507-514-515-071815-
/O.CAN.KSEW.HW.W.0004.000000T0000Z-080208T0000Z/
EVERETT AND VICINITY-EASTERN STRAIT OF JUAN DE FUCA-
WESTERN STRAIT OF JUAN DE FUCA-
904 AM PST THU FEB 7 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH
WIND WARNING. 


$$

WAZ504-505-508-509-511-512-071815-
/O.CAN.KSEW.WI.Y.0007.000000T0000Z-080207T2100Z/
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-
SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-
904 AM PST THU FEB 7 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND
ADVISORY. 

WIND GUSTS OF 45 TO 55 MPH WERE MEASURED AROUND THE SOUTH SOUND
LATE LAST EVENING AND EARLY THIS MORNING...BUT WINDS HAVE BEEN
EASING NOW FOR THE LAST SEVERAL HOURS. THEREFORE...THE WIND
ADVISORY IS CANCELLED.

$$

WAZ503-506-071815-
/O.CAN.KSEW.WI.Y.0007.000000T0000Z-080208T0000Z/
WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
904 AM PST THU FEB 7 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND
ADVISORY. 

WIND GUSTS OF 45 TO 55 MPH WERE MEASURED LATE LAST EVENING AND
EARLY THIS MORNING...BUT WINDS HAVE BEEN EASING NOW FOR THE LAST
SEVERAL HOURS. THEREFORE...THE WIND ADVISORY IS CANCELLED.

$$

WAZ001-072200-
/O.EXT.KSEW.WI.Y.0007.000000T0000Z-080207T2200Z/
SAN JUAN COUNTY-
904 AM PST THU FEB 7 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON.

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH WILL
CONTINUE THIS MORNING AND THEN GRADUALLY EASE OFF EARLY THIS
AFTERNOON. THE STRONGEST WINDS WILL OCCURR OVER THE SOUTHERN SAN
JUAN ISLANDS WITH WEAKER WINDS OVER THE LOWER ELEVATIONS OF ORCAS
ISLAND.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH
PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN CROSS WINDS.

$$

HANER

WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Feb 6, 3:20 PM PST, 57 minutes earlier.

Area forecast discussion, Feb 6, 3:20 PM PST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
320 PM PST WED FEB 6 2008

.SYNOPSIS...A FRONT WILL MOVE ACROSS WESTERN WASHINGTON TONIGHT AND
WILL BE FOLLOWED BY A ROUND OF HIGH WIND AND HEAVY MOUNTAIN
SNOW...LASTING THROUGH THURSDAY. A WARM FRONT WILL LIFT NORTH ACROSS
THE AREA ON FRIDAY AND FRIDAY NIGHT...FOLLOWED BY A COLD FRONT ON
SATURDAY. ANOTHER WEATHER SYSTEM WILL MOVE THROUGH ON SUNDAY. HIGH
PRESSURE MAY BRIEFLY BUILD IN ON MONDAY...FOLLOWED BY ANOTHER STORM
SYSTEM ON TUESDAY.

&&

.SHORT TERM...AN ACTIVE AND ENERGETIC PATTERN WILL LIKELY CONTINUE
FOR THE NEXT WEEK. THE BIG WEATHER ISSUES THROUGH TOMORROW WILL BE
WIND AND MOUNTAIN SNOW.

WATER VAPOR IMAGERY NICELY SHOWS A VIGOROUS SHORTWAVE BETWEEN 140W
AND 150W. 300 MB WINDS OF ABOUT 180 KTS ARE UNDERCUTTING THE
SHORTWAVE AND WILL CAUSE IT TO RACE EAST VERY QUICKLY ACROSS WRN WA
TONIGHT BEFORE DIGGING INTO THE MIDDLE PART OF THE NATION. THE MAIN
SURFACE LOW CENTER WILL MOVE INLAND TONIGHT NORTH OF THE QUEEN
CHARLOTTES...BUT A SURFACE TRIPLE POINT AND OPEN SURFACE TROUGH WILL
MOVE RIGHT ACROSS WRN WA TONIGHT BENEATH THE UPPER JET AXIS. AHEAD
OF THE TRIPLE POINT...SOUTHERLY WINDS ARE ALREADY PICKING UP THIS
AFTERNOON AND WILL CONTINUE TO RAMP UP THIS EVENING INTO THE WINDY
CATEGORY...MOST NOTABLY FOR NORTH HOOD CANAL...THE NORTH SOUND AND
ADMIRALTY INLET.

THE PERIOD OF MOST CONCERN WILL BE AFTER THE TRIPLE POINT PASSES
DURING THE OVERNIGHT HOURS AND LOW-LEVEL COLD ADVECTION COMMENCES.
IT LOOKS LIKE A STRONG SURGE OF WESTERLY FLOW WILL DEVELOP THROUGH
THE STRAIT OF JUAN DE FUCA AND THROUGH THE CHEHALIS GAP REGIONS. FOR
THE CHEHALIS GAP AND SOUTH SOUND...THE 18Z NAM SHOWS 925 MB WINDS OF
55 KTS AROUND OLYMPIA AND TACOMA AS COLD ADVECTION KICKS IN DURING
THE PRE-DAWN HOURS. I MOST TYPICALLY ASSOCIATE 925 MB WINDS IN
CONCERT WITH LOW-LEVEL COLD ADVECTION AS BEING THE SURFACE GUST
POTENTIAL IN MPH. IN ADDITION...THE GFS FORECAST THE HQM-SEA
PRESSURE GRADIENT TO REACH +5 MB AT 12Z. SO THE SOUTH SOUND COULD
VERY WELL GET ENOUGH WIND TO CAUSE MINOR DAMAGE AND LOCALIZED POWER
OUTAGES. MAY BE CLOSE TO HIGH WIND CRITERIA...BUT WILL GO WITH A
HIGH-END WIND ADVISORY FOR NOW WITH FORECAST WINDS REACHING 25-35
MPH WITH GUSTS TO 55 MPH.

THE STRONGEST WINDS WILL BE WITH THE WESTERLY SURGE DOWN THE STRAIT.
IT SHOULD BEGIN IN EARNEST OVERNIGHT AND THEN CONTINUE ALL DAY
THURSDAY. THE 12Z 4KM MM5-GFS SHOWS UP TO 45 KT SUSTAINED WINDS IN
ADMIRALTY INLET LATE THU MORNING...AND THE 18Z GFS BRINGS THE
UIL-BLI PRESSURE GRADIENT UP TO +7 MB ON THU MORNING. WEST-NORTHWEST
FLOW ALOFT WITH A STRONG SURGE IS FAVORABLE FOR GETTING HIGH WIND
ALONG LAND AREAS ON THE U.S. SIDE OF THE STRAIT AS WELL...AND HIGH
WINDS COULD EASILY JUMP ISLAND COUNTY AND REACH NORTHWEST SNOHOMISH
COUNTY TOO ON THU. WILL THEREFORE ISSUE A HIGH WIND WARNING FOR
THESE LOCALES. WILL BE FORECASTING WINDS AROUND ADMIRALTY INLET ON
THU MORNING OF 40-50 MPH WITH GUSTS OF 60-65 MPH.

THE IMMEDIATE SEATTLE AND BREMERTON AREAS SHOULD BE LOCATED IN THE
DEAD ZONE OF WIND DOWNWIND OF THE OLYMPICS...SO THEY SHOULD ESCAPE
THE WORST OF THE WIND.

THE WEST-NORTHWEST FLOW BEHIND TONIGHTS TRIPLE POINT COMBINED WITH
AN UNSTABLE ATMOSPHERE FROM LATE TONIGHT THROUGH THU EVENING WILL BE
VERY FAVORABLE FOR HEAVY SNOW ON THE WEST SLOPES OF THE CASCADES AND
OLYMPICS. FLOW FROM THIS DIRECTION IS ABOUT THE MOST FAVORABLE
DIRECTION FOR SPANKING THE PASSES WITH HEAVY SNOW. WILL PROBABLY GET
A QUICK RISE IN SNOW LEVELS TO NEAR 3000 FEET OVERNIGHT
TONIGHT...BEFORE COLDER AIR MOVES BACK IN AND LOWERS SNOW LEVELS TO
AROUND 1500 FEET ON THURSDAY. WINTER STORM WARNING WILL CONTINUE
WITH ANOTHER FOOT OR SO OF SNOW FOR THE PASSES TONIGHT AND AGAIN
TOMORROW.

ONSHORE FLOW WEAKENS ON FRIDAY...AND SOME WARM ADVECTION STARTS TO
KICK BACK IN. THIS SHOULD PROVIDE LIGHT PRECIP AND SOME LIGHTER
WINDS FOR MOST LOCALES. COULD BE A BRIEF REPRIEVE IN PRECIP IN THE
MILD WARM SECTOR OF AN INCOMING SYSTEM ON SATURDAY MORNING...
ESPECIALLY FOR SOUTHERN ZONES...BUT THEN ANOTHER POTENT COLD FRONT
ARRIVES ON SATURDAY AFTERNOON WITH ANOTHER ROUND OF WIND...RAIN AND
MOUNTAIN SNOW.      HANER

.LONG TERM...ACTIVE PATTERN CONTINUES ON SUNDAY WITH ANOTHER POTENT
SHORTWAVE SAILING EASTWARD ACROSS WRN WA. LOOKS LIKE UPPER RIDGING
WILL BRIEFLY TRY TO BUILD IN ON MONDAY WITH PERHAPS A DAY OF DRIER
AND MORE TRANQUIL WEATHER. IT LOOKS LIKE A CLOSED SURFACE LOW WILL
THEN MOVE EAST ON TUE TO SOMEWHERE ALONG THE WASHINGTON OR B.C.
COAST. THE TRACK WILL DETERMINE HOW MUCH WIND WE GET...BUT IT AT
LEAST LOOKS LIKE A RESUMPTION OF MORE WET AND ACTIVE WEATHER.
HANER

&&

.AVIATION...MULTIPLE CLOUD LAYERS BETWEEN 1500 FEET AND 5000 FEET
WITH ANOTHER LAYER AROUND 10000 FEET. CEILINGS MOSTLY IN THE 1500 TO
2500 FOOT RANGE OVERNIGHT. STRONG COLD FRONT TIMED THROUGH KSEA
AROUND 09Z WITH LOCAL VISIBILITIES 3-5SM IN MODERATE RAIN A COUPLE
HOURS AHEAD OF AND WITH THE FRONT. SURFACE WINDS INCREASING TONIGHT
WITH SUSTAINED WINDS 15 TO 25 KNOTS AT ALL TERMINALS BY 06Z WITH
GUSTS IN THE 30S ALONG THE COAST AND OVER THE NORTH INTERIOR.
CEILINGS IMPROVING SLIGHTLY BEHIND THE FRONT OVER THE INTERIOR WITH
VFR CONDITIONS EXPECTED ALONG THE COAST. WINDS ALOFT INCREASING WITH
WINDS AT 5000 FEET SOUTHWEST 45-60 KNOTS 03Z-12Z.

AT KSEA...CEILINGS IN THE 1500 TO 2500 FOOT RANGE THROUGH THURSDAY
MORNING. SOUTHERLY WIND 10-20 KNOTS GUSTING TO 20 TO 30 KNOTS
09Z-15Z. FELTON

&&

.AVALANCHE...VERY STRONG WEST FLOW WILL CARRY THE NEXT FRONT TO THE
OLYMPICS AND CASCADES WEDNESDAY NIGHT. THIS SHOULD CAUSE HEAVY SNOW
WITH A SLIGHT WARMING TREND. THIS SHOULD BE FOLLOWED BY STRONG WEST
FLOW ON THURSDAY. THIS SHOULD CAUSE HEAVY OROGRAPHIC SNOW SHOWERS AT
LOWER SNOW LEVELS THURSDAY. WE EXPECT AN AVALANCHE CYCLE WEDNESDAY
NIGHT WITH NATURAL AVALANCHES LIKELY. THIS WEATHER SHOULD MAINTAIN
DEEP UNSTABLE SNOW LAYERS ON LEE SLOPES THURSDAY. AN AVALANCHE
WARNING IS CURRENTLY IN EFFECT FOR WEDNESDAY NIGHT AND THURSDAY.
PLEASE SEE WWW.NWAC.US FOR DETAILS. FERBER

&&

.MARINE...GALE FORCE WINDS EXPECTED ACROSS MOST OF THE WATERS
TONIGHT. THE EXCEPTION IS THE CENTRAL AND EASTERN STRAIT WHERE STORM
FORCE WESTERLIES ARE EXPECTED RIGHT BEHIND THE FRONT. THE WIND SHIFT
FROM SE TO WESTERLY WILL BE QUICK IN THE STRAIT BEHIND THE FRONT
THIS EVENING. FRONTAL PASSAGE THROUGH THE STRAIT 06Z-09Z. WINDS
EASING THURSDAY MORNING DOWN TO SMALL CRAFT ADVISORY RANGE BY LATE
MORNING EVERYWHERE BUT THE CENTRAL AND EASTERN STRAIT WHERE WINDS
WILL EASE TO GALE FORCE IN THE LATE MORNING HOURS. WINDS WILL
CONTINUE TO EASE THURSDAY NIGHT.

WEST SWELLS IN THE MID TEENS TONIGHT WILL INCREASE TO NEAR 20 FT
MIDDAY THURSDAY. FELTON

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
.HIGH WIND WARNING STRAIT OF JUAN DE FUCA...ADMIRALTY INLET AND
EVERETT AREA.
.WIND ADVISORY ALL OTHER LOWLAND ZONES EXCEPT THE COAST.
.STORM WARNING CENTRAL AND EASTERN STRAIT.
.GALE WARNING REMAINDER OF THE WATERS.
.SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS GRAYS HARBOR BAR.
.AVALANCHE WARNING OLYMPICS AND WASHINGTON CASCADES NEAR AND WEST OF
THE CREST.

WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 7:33 PM PSTCoastal Flood WarningSEW14 hr
Feb 6, 8:24 PM PSTBlizzard WarningSEW20 hr
Feb 7, 2:51 AM PSTHigh Surf AdvisorySEW13 hr

Nearby

High Wind Warnings in Washington, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.